MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513840
Medical Device Problem Codes Premature Activation (1484); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2019 that an ultraflex esophageal ng covered proximal release stent was to be used to treat a 7cm malignant stenosis in the cardia of the stomach during a stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during stent deployment, the shaft kinked and the stent deployed prematurely not in the proper position.The stent was removed with forceps and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter's address1: (b)(6).Block h6: problem code 1484 captures the reportable event of stent prematurely deployed.Block h10: an ultraflex esophageal ng proximal release covered stent, delivery system, and stent deployment suture were received for analysis.Visual examination of the returned device found the stent was received fully deployed off the delivery system.A severe kink at the distal end of the shaft was also noted.The stent was measured to be within specification.No other issues with the stent and delivery system were noted.The damage noted to the returned device was consistent with the excessive force being applied to the delivery system during used.Taking all available information into consideration, the investigtaion concluded that the reported event and the observed failure were likely due to anatomical or procedural factors such as tortuous (tight) anatomy, handling of the device or the technique used by the user during the procedure, which limited the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on june 19, 2019 that an ultraflex esophageal ng covered proximal release stent was to be used to treat a 7cm malignant stenosis in the cardia of the stomach during a stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during stent deployment, the shaft kinked and the stent deployed prematurely not in the proper position.The stent was removed with forceps and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8780712
Report Number3005099803-2019-03456
Device Sequence Number14119713
Product Code ESW
UDI-Device Identifier08714729716099
UDI-Public08714729716099
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2020
Device Model NumberM00513840
Device Catalogue Number1384
Device Lot Number0023042222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight62